Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Pink/red spotting during pee, no pain and no burning, stopped birth control

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I stopped birth control last month and now everytime I pee I have pink/red spotting. This has been going on for about 20 days now. Last month when I was still taking my birth control, however not consistently, I had some spotting for a couple weeks as well. No other symptoms, NO pain and NO burning when I pee. I know it can be common to have spotting after stopping birth control or when you miss pills, but I thought that should only last a couple days and not a couple weeks. I don't have health insurance so I don't want to see a doctor unless I absolutely have to.
Posted Sun, 6 May 2012 in Women's Health
 
 
Answered by Dr. Jasvinder Singh 32 minutes later
Hello,

Thanks for posting your query.

First of all this needs to be confirmed whether this spotting every time you pee is from the vagina or from the urinary tract, because causes are different for both.

Sometimes this spotting from vagina is harmless, but sometimes it’s an alarming sign of serious problem. This depends on the cause of spotting. It can be an indication of implantation bleeding which occurs if you had any unprotected intercourse close to your fertile days (14th day of your menstrual cycle).

Implantation bleeding is a type of spotting which occurs when the fertilized ovum implants in the lining of the uterus and this may occur after 10 days of your ovulation days.

In absence of pregnancy, this spotting can be due to birth control pills stoppage (possible in your case and should become better in a month’s time from leaving the birth control pills).

The other possibilities are infection in an area of the body related to menstruation (including the vagina, the cervix and the uterus), polycystic ovarian syndrome, diseases of pituitary gland, hormonal imbalance of estrogen and progesterone and uterine abnormalities like fibroid and cervical dysplasia or sexually transmitted diseases like gonorrhea and Chlamydia.

You should wait for your periods and if you miss them then you should consult a gynecologist who will physically examine the local area and may consider tests like serum test for pregnancy, pap smear, ultrasound uterus and hormonal assay.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Pink/red spotting during pee, no pain and no burning, stopped birth control 28 minutes later
Would inserting a tampon to see if there is blood on it be the best way todetermine if the bleeding comes from the vagina? Thank you.
 
 
Answered by Dr. Jasvinder Singh 14 hours later
Hello,

Thanks for writing back.

Yes you can insert a tampon after peeing to check whether the blood is coming from the vagina or not. But do not insert very far or with force.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor